| Catalog Number |
0112650 |
| Medical Device Problem Code |
Patient-Device Incompatibility (2682)
| Health Effect - Clinical Codes |
Adhesion(s) (1695); Hernia (2240)
| Date of Event |
08/05/2016
Type of Reportable Event
Serious Injury
Event or Problem Description
Per information provided: (b)(6) 2014 ¿ patient was diagnosed with left inguinal hernia thereby underwent open repair with the implant of perfix plug (device 1) and bard flat mesh (device 2).Per op notes, ¿a very thick-walled hernia sac extending down to the level of the scrotum was visualized.A perfix plug (device 1) was placed and sutured to the musculature of the internal ring and onlay bard flat mesh (device 2) was placed in the floor of inguinal canal to reinforce the repair using sutures.¿ on (b)(6) 2016 ¿ patient was diagnosed with recurrent direct left inguinal hernia thereby underwent open repair.Per op notes, ¿a very large recurrent direct inguinal hernia was incarcerated with omentum.Adhesions were taken down.The large plug (device 1) had detached from inguinal ligament.In a modified shouldice fashion, reattached the previous mesh to inguinal ligament and closed the floor using sutures.¿.
Additional Manufacturer Narrative
Root cause is inconclusive; no conclusion can be made as to the extent to which the implant may have caused or contributed to the patient's postoperative course.Note, the manufacturing date (15-sep-2012) is considered to be a best estimate.This mdr represents the bard flat mesh (device 2).An additional supplemental emdr was submitted to represent the perfix plug (device 1).Note: section a through f - the information provided by bd represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.